Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2004, 4:02 AM CDT for Falls County, Limestone County, McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 4:02 AM CDT (09:02 UTC)
- Expired
- Jun 10, 2004, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Falls County, TX, Limestone County, TX, McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 100905
FFWFTW
TXC145-293-309-101200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
402 AM CDT THU JUN 10 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FALLS COUNTY IN NORTH CENTRAL TEXAS
LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 700 AM CDT
* AT 402 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
IN EDDY...WHERE HIGHWAY 7...UNDER INTERSTATE 35...WAS UNDER 4 FEET
OF WATER. AN AREA OF SHOWERS AND THUNDERSTORMS OVER THE AREA WILL
BRING ADDITIONAL HEAVY RAINS TO ALL THREE COUNTIES...RESULTING IN
EXCESSIVE RUNOFF AND FLASH FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD...BEVERLY HILLS...
BRUCEVILLE-EDDY...COOLIDGE...GROESBECK...HEWITT...LACY-LAKEVIEW...
LORENA...MARLIN...MART...MEXIA AND NORTHCREST
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3102 9707 3143 9628 3175 9651 3181 9671
3169 9697 3184 9704 3161 9752
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:09 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 10, 3:09 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 309 AM CDT THU JUN 10 2004 THE FF WATCH HAS BEEN EXTENDED UNTIL NOON. THUNDERSTORMS HAVE REDEVELOPED IN SOUTHERN PARTS OF NORTH CENTRAL TEXAS. STORMS SHOULD END ACROSS MOST OF CWA BY NOON. CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH SUNDAY NIGHT AS DRY LINE SETS UP ACROSS WEST TEXAS. DALLAS-FT. WORTH, TX 85 73 90 73 / 40 0 0 0 WACO, TX 86 73 90 72 / 40 0 0 0 PARIS, TX 84 72 89 71 / 60 0 0 0 DENTON, TX 84 72 89 71 / 40 0 0 0 MCKINNEY, TX 85 73 89 71 / 40 0 0 0 DALLAS, TX 85 73 89 73 / 40 0 0 0 TERRELL, TX 86 73 89 72 / 60 0 0 0 CORSICANA, TX 85 73 90 72 / 60 0 0 0 TEMPLE, TX 86 73 91 73 / 40 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WARNING UNTIL 530 AM CDT THURSDAY FOR ZONE TXC395. FLOOD WARNING UNTIL 545 AM CDT THURSDAY FOR ZONES TXC097...TXC497... TXC121...TXC367...TXC439...TXC251...TXC221...TXC425. FLOOD WARNING UNTIL 545 AM CDT THURSDAY FOR ZONES TXC395...TXC331. FLOOD WARNING UNTIL 715 AM CDT THURSDAY FOR ZONE TXC161. FLOOD WATCH UNTIL NOON CDT THURSDAY FOR ZONES TXZ092>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ143>148...TXZ156>162... TXZ174>175. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 10:30 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1030 PM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 AM THURSDAY. OCCASIONAL RAIN IS EXPECTED OVER ALL OF NORTH TEXAS TONIGHT...WITH SCATTERED THUNDERSTORMS AND ASSOCIATED HEAVIER RAINFALL TO BETWEEN 2 AND 4 INCHES...POSSIBLE ALONG AND EAST OF A BOWIE...DECATUR... WEATHERFORD...GLEN ROSE...WACO...HEARNE LINE. ADDITIONAL RAINFALL UPWARDS TO 1 INCH...WITH LOCALIZED AMOUNTS TO 2 INCHES...ARE POSSIBLE AFTER MIDNIGHT FURTHER WEST AND NORTH OF INTERSTATE 20 ...AS AN UPPER LEVEL DISTURBANCE CONTINUES SPINNING OVER SOUTHWEST OKLAHOMA. SOILS ACROSS NORTH TEXAS ARE SUPER SATURATED ACROSS MANY AREAS...AND ANY ADDITIONAL RAINFALL WILL COMPLETELY RUN OFF...RESULTING IN LOCALIZED FLASH FLOODING AND CONTINUED MAIN STEM RIVER FLOODING...PARTICULARLY ALONG THE TRINITY RIVER BASIN. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN SECTIONS OF NORTH TEXAS EARLY THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR REPORTS OF FLASH FLOODING OR FLOODING. 05/ EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Special weather statement, Jun 9, 10:47 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT WED JUN 9 2004 TXZ146-147-161-162-175-100445- FREESTONE-LEON-LIMESTONE-NAVARRO-ROBERTSON- 1047 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS FROM GROESBECK TO FRANKLIN MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE AS THIS LINE OF STORMS MOVES THROUGH STREETMAN...FAIRFIELD AND CORSICANA. WITH SATURATED SOILS...THESE GUSTY WINDS COULD RESULT IN DOWNED TREES. 07/BB
Local storm report, Jun 9, 11:07 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD GROESBECK 31.52N 96.53W
06/09/2004 LIMESTONE TX LAW ENFORCEMENT
UNDERPASSES AND ROADS FLOODED IN AND NEAR GROESBECKThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:55 PM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 4 hr |
| Jun 9, 10:15 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Jun 10, 2:45 AM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| Jun 10, 3:08 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.